Alert archive / Texas / River Flood Warnings in 2013
River Flood Warning 45, NWS Austin/San Antonio, TX
NWS Austin/San Antonio, TX issued this river flood warning at Oct 31, 2013, 10:32 PM CDT for Caldwell County, Gonzales County, Texas. It was in force for 11 hr.
The area
The counties it named.
The facts
- Issued
- Oct 31, 2013, 10:32 PM CDT (03:32 UTC)
- Expired
- Nov 1, 2013, 10:00 AM CDT
- In force
- 11 hr
- Issued by
- NWS Austin/San Antonio, TX
- Flood severity
- Moderate
Counties Caldwell County, TX, Gonzales County, TX
The radar
The Austin/San Antonio radar (KEWX), 46 km from the middle of the area, began a volume at 03:34 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Plum Creek near Luling (LULT2). The gauge peaked at 24.39 ft at Oct 31, 2013, 11:00 PM CDT.
- Action stage
- 20 ft
- Minor stage
- 23 ft
- Moderate stage
- 24 ft
- Major stage
- 25 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 08173000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted, in the capitals the NWS used until 2016.
102
WGUS44 KEWX 010332
FLWEWX
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
1032 PM CDT THU OCT 31 2013
...THE NATIONAL WEATHER SERVICE IN AUSTIN/SAN ANTONIO HAS ISSUED
A FLOOD WARNING FOR THE...
PLUM CREEK
PRECAUTIONARY/PREPAREDNESS ACTIONS...
ALL PERSONS WITH INTERESTS ALONG THE RIVER SHOULD MONITOR
THE LATEST FORECASTS...AND BE PREPARED TO TAKE NECESSARY
PRECAUTIONS TO PROTECT LIFE AND PROPERTY.
RIVER STAGE FORECASTS ARE BASED ON OBSERVED RAINFALL ALONG WITH
PREDICTED RAIN FOR THE NEXT 12 HOURS. IF ACTUAL RAINFALL VARIES
FROM FORECAST VALUES...FORECAST RIVER STAGES WILL VARY.
DO NOT DRIVE AUTOMOBILES THROUGH FLOODED AREAS. REMEMBER...18 INCHES
OF WATER OR LESS CAN CARRY AWAY MOST VEHICLES...INCLUDING TRUCKS.
IF YOU SEE FLOOD WATERS OR COME UPON A FLOODED ROADWAY...REMEMBER
TO TURN AROUND AND DO NOT DROWN.
FOR THE LATEST RIVER STAGES AND FORECASTS VISIT OUR WEB PAGE AT
WWW.SRH.NOAA.GOV/EWX.
&&
TXC055-177-012132-
/O.NEW.KEWX.FL.W.0045.131101T0332Z-131101T2248Z/
/LULT2.2.ER.131101T0210Z.131101T0600Z.131101T1048Z.NO/
1032 PM CDT THU OCT 31 2013
THE NATIONAL WEATHER SERVICE IN AUSTIN/SAN ANTONIO HAS ISSUED A
* FLOOD WARNING FOR
THE PLUM CREEK NEAR LULING.
* UNTIL FRIDAY AFTERNOON...OR UNTIL THE WARNING IS CANCELLED.
* AT 10:00 PM THURSDAY THE STAGE WAS 24.0 FEET.
* FLOOD STAGE IS 23.0 FEET.
* MINOR FLOODING IS OCCURRING AND MODERATE FLOODING IS FORECAST.
* FORECAST...THE RIVER WILL CONTINUE RISING TO NEAR 24.2 FEET AFTER MIDNIGHT.
THE RIVER WILL FALL BELOW FLOOD STAGE EARLY TOMORROW.
* IMPACT...AT 24.0 FEET...MODERATE LOWLAND FLOODING REACHES SIGNIFICANT AREAS OF
THE FLOOD PLAIN FLOODING SECONDARY ROADS AND LOW BRIDGES. LIVESTOCK IN THE
FLOOD PLAIN MAY BE CUT OFF IN LOW AREAS AND DROWNED.
* FLOOD HISTORY...THIS CREST COMPARES TO A PREVIOUS CREST OF 23.5 FEET ON MAY 14
1992.
$$
&&
BELOW ARE THE LATEST RIVER STAGES AND FORECASTS:
BF FLD OBSERVED FORECAST 7AM
LOCATION STG STG STG DAY TIME FRI SAT SUN MON TUE
GUADALUPE RIVER
LULING 20 23 24.0 THU 10 PM 22.7 9.2 6.2 5.6 5.5
$$1 follow-up statement
315
WGUS84 KEWX 011500
FLSEWX
FLOOD STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
1000 AM CDT FRI NOV 1 2013
...THE FLOOD WARNING IS CANCELLED FOR THE FOLLOWING RIVERS IN TEXAS...
PLUM CREEK NEAR LULING AFFECTING CALDWELL AND GONZALES COUNTIES
...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN TEXAS...
SAN MARCOS RIVER BELOW LULING AFFECTING CALDWELL AND GONZALES COUNTIES
GUADALUPE RIVER AT GONZALES AFFECTING GONZALES COUNTY
GUADALUPE RIVER NEAR CUERO AFFECTING DE WITT COUNTY
PRECAUTIONARY/PREPAREDNESS ACTIONS...
ALL PERSONS WITH INTERESTS ALONG THE RIVER SHOULD MONITOR
THE LATEST FORECASTS...AND BE PREPARED TO TAKE NECESSARY
PRECAUTIONS TO PROTECT LIFE AND PROPERTY.
RIVER STAGE FORECASTS ARE BASED ON OBSERVED RAINFALL ALONG WITH
PREDICTED RAIN FOR THE NEXT 12 HOURS. IF ACTUAL RAINFALL VARIES
FROM FORECAST VALUES...FORECAST RIVER STAGES WILL VARY.
DO NOT DRIVE AUTOMOBILES THROUGH FLOODED AREAS. REMEMBER...18 INCHES
OF WATER OR LESS CAN CARRY AWAY MOST VEHICLES...INCLUDING TRUCKS.
IF YOU SEE FLOOD WATERS OR COME UPON A FLOODED ROADWAY...REMEMBER
TO TURN AROUND AND DO NOT DROWN.
FOR THE LATEST RIVER STAGES AND FORECASTS VISIT OUR WEB PAGE AT
WWW.SRH.NOAA.GOV/EWX.
&&
TXC055-177-020900-
/O.EXT.KEWX.FL.W.0033.000000T0000Z-131102T1357Z/
/LLGT2.3.ER.131031T2204Z.131101T0300Z.131102T0157Z.NO/
1000 AM CDT FRI NOV 1 2013
THE FLOOD WARNING CONTINUES FOR
THE SAN MARCOS RIVER BELOW LULING.
* AT 9:45 AM FRIDAY THE STAGE WAS 26.3 FEET.
* FLOOD STAGE IS 20.0 FEET.
* MODERATE FLOODING IS OCCURRING AND MODERATE FLOODING IS FORECAST.
* FORECAST...THE RIVER CRESTED NEAR 34.5 FEET THURSDAY EVENING AND
THEN BEGAN TO FALL. THE RIVER WILL CONTINUE TO FALL TO BELOW THE
FLOOD STAGE BY THIS EVENING.
* IMPACT...AT 28.0 FEET...MOST OF PALMETTO STATE PARK IS FLOODED INCLUDING
FM2091 THROUGH THE PARK. FLOW IS APPROACHING THE LARGE PARK PAVILLION
BUILDING. ALL PARK VISITORS ARE EVACUATED. AT HIGHWAY 80 IN LULING FLOW IS
WELL INTO THE FLOOD PLAIN AND APPROACHING THE GOLF COURSE. LIVESTOCK ARE CUT
OFF IN THE FLOOD PLAIN BELOW SAN MARCOS TO GONZALES.
$$
TXC055-177-011530-
/O.CAN.KEWX.FL.W.0045.000000T0000Z-131101T2248Z/
/LULT2.2.ER.131101T0210Z.131101T0415Z.131101T1009Z.NO/
1000 AM CDT FRI NOV 1 2013
THE FLOOD WARNING IS CANCELLED FOR
THE PLUM CREEK NEAR LULING.
* AT 9:00 AM FRIDAY THE STAGE WAS 22.3 FEET.
* FLOOD STAGE IS 23.0 FEET.
* FORECAST...THE RIVER CRESTED NEAR 24.4 FEET THURSDAY EVENING.
THE RIVER FELL BELOW THE FLOOD STAGE EARLY THIS MORNING.
THE RIVER WILL CONTINUE TO FALL TO 14.6 FEET BY SATURDAY MORNING.
* IMPACT...AT 23.0 FEET...MINOR LOWLAND FLOODING ESCAPES BANKS INTO LOWER
SECTIONS OF THE FLOOD PLAIN.
$$
TXC177-020900-
/O.EXT.KEWX.FL.W.0043.131101T1736Z-131103T1800Z/
/GNLT2.2.ER.131101T1736Z.131102T1200Z.131103T0600Z.NO/
1000 AM CDT FRI NOV 1 2013
THE FLOOD WARNING CONTINUES FOR
THE GUADALUPE RIVER AT GONZALES.
* AT 9:45 AM FRIDAY THE STAGE WAS 26.5 FEET.
* FLOOD STAGE IS 31.0 FEET.
* MODERATE FLOODING IS FORECAST.
* FORECAST...THE RIVER WILL RISE ABOVE FLOOD STAGE BY THIS AFTERNOON
AND CONTINUE TO RISE TO NEAR 40.7 FEET BY SATURDAY MORNING. THEN THE
RIVER WILL FALL BELOW THE FLOOD STAGE BY EARLY SUNDAY MORNING.
* IMPACT...AT 40.0 FEET...MODERATE LOWLAND FLOODING INUNDATES A LARGE AREA OF
PASTURELAND NORTHWEST OF GONZALES BETWEEN THE GUADALUPE AND SAN MARCOS RIVERS.
HIGHWAY 183 HAS WATER GOING OVER THE BRIDGE...LIKELY CLOSING THE HIGHWAY. MUCH
OF THE CITY PARK IN GONZALES IS FLOODED WITH LOWEST AREAS UP TO 9 FEET. MANY
SECONDARY ROADS IN THE FLOOD PLAIN ARE FLOODED AND CLOSED.
$$
TXC123-020900-
/O.EXT.KEWX.FL.W.0044.131103T1200Z-131105T0228Z/
/CUET2.1.ER.131103T1200Z.131104T0000Z.131104T1428Z.NO/
1000 AM CDT FRI NOV 1 2013
THE FLOOD WARNING CONTINUES FOR
THE GUADALUPE RIVER NEAR CUERO .
* AT 9:30 AM FRIDAY THE STAGE WAS 7.6 FEET.
* FLOOD STAGE IS 24.0 FEET.
* MINOR FLOODING IS FORECAST.
* FORECAST...THE RIVER WILL RISE ABOVE THE FLOOD STAGE BY SUNDAY MORNING
AND CONTINUE TO RISE TO NEAR 26.9 FEET BY SUNDAY EVENING. THEN THE
RIVER WILL FALL BELOW FLOOD STAGE BY MONDAY MORNING.
* IMPACT...AT 27.0 FEET...LOWLAND FLOODING EXTENDS INTO THE LEFT FLOOD PLAIN
ABOVE CUERO THREATENING LIVESTOCK.
$$
&&
BELOW ARE THE LATEST RIVER STAGES AND FORECASTS:
BF FLD OBSERVED FORECAST 7AM
LOCATION STG STG STG DAY TIME SAT SUN MON TUE WED
GUADALUPE RIVER
LULING 11 20 26.3 FRI 10 AM 14.1 8.1 6.2 6.0 5.3
LULING 20 23 22.3 FRI 09 AM 14.6 6.2 5.4 5.4 5.3
GONZALES 17 31 26.5 FRI 10 AM 40.7 25.2 14.2 12.3 12.3
CUERO 19 24 7.6 FRI 09 AM 16.0 24.0 24.7 19.1 13.5
$$What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Austin/San Antonio, TX wrote its last area forecast discussion before this river flood warning went out at Oct 31, 8:17 PM CDT, 2 hours 15 minutes earlier.
Area forecast discussion, Oct 31, 8:17 PM CDT, 2 hours 15 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 817 PM CDT THU OCT 31 2013 .UPDATE... A WEAK SURFACE RIDGE OF HIGH PRESSURE HAS BUILT SOUTHWARD ACROSS SOUTH CENTRAL TEXAS THIS EVENING IN THE WAKE OF THE FRONTAL PASSAGE. THE UPPER LEVEL TROF AXIS WAS ALSO LOCATED OVER THE GULF...ACCOMPANIED BY SHOWERS AND THUNDERSTORMS. DIMINISHING WINDS AND CLEAR SKIES WILL LEAD TO GOOD RADIATIONAL COOLING OVERNIGHT. LOWS WILL RANGE FROM THE LOWER AND MID 40S ACROSS THE HILL COUNTRY TO UPPER 50S SOUTHWEST. CURRENT FCST ON TRACK WITH ONLY MINOR CHANGES TO THE SKY GRIDS. THE NEXT SIGNIFICANT RAIN EVENT LOOKS TO BE AROUND WEDNESDAY OF NEXT WEEK. THE SLOWER ECMWF IS THE MODEL OF CHOICE FOR THIS NEXT EVENT. && .PREV DISCUSSION... /ISSUED 616 PM CDT THU OCT 31 2013/ AVIATION... /00Z TAFS/ EXPECT A CLEAR NIGHT WITH MOSTLY SUNNY SKIES ON FRIDAY. VFR CONDITIONS WILL PREVAIL THROUGH THE FORECAST PERIOD. WINDS WILL BECOME LIGHT AND VARIABLE THIS EVENING AS A WEAK SURFACE HIGH PRESSURE OVER CENTRAL TEXAS SHIFTS TO THE SOUTHEAST. A WEAK AND DRY COLD FRONT IS EXPECTED TO COME ACROSS SOUTH CENTRAL TEXAS LATE FRIDAY MORNING INTO THE AFTERNOON HOURS AND PRODUCE LIGHT TO MODERATE NORTHWEST TO NORTH WINDS. PREV DISCUSSION... /ISSUED 339 PM CDT THU OCT 31 2013/ SHORT TERM (TONIGHT THROUGH FRIDAY NIGHT)... A MUCH QUIETER WEATHER PATTERN IS IN STORE THROUGH THE SHORT TERM PORTION OF THE FORECAST. A COLD FRONT HAS PASSED THROUGH ALL OF SOUTH CENTRAL TEXAS AND SURFACE HIGH PRESSURE WILL REMAIN INTACT OVERNIGHT. MUCH DRIER AIR FILTERS IN FROM THE WEST AS WINDS GRADUALLY DECREASE THROUGH THE OVERNIGHT HOURS. SKIES WILL REMAIN MOSTLY CLEAR AND WITH THE DRY AIR AND LIGHT WINDS IN PLACE... TEMPERATURES WILL DROP LOWER 40S TO LOWER 50S ACROSS MOST AREAS. ANOTHER COLD FRONT DROPS INTO THE REGION LATE FRIDAY AFTERNOON AND EVENING...BUT WE DO NOT EXPECT ANY SIGNIFICANT COOLING BEHIND THE FRONT. LONG TERM (SATURDAY THROUGH THURSDAY)... DRY WEATHER AND SEASONAL HIGH TEMPERATURES WILL START THE LONG TERM PORTION OF THE FORECAST THIS SATURDAY. SURFACE HIGH PRESSURE REMAINS INTACT THROUGH MOST OF THE DAYTIME HOURS SATURDAY. AS THE SURFACE HIGH WEAKENS AND MOVES EAST SATURDAY NIGHT...SOUTHEAST TO EASTERLY WINDS WILL RETURN TO SOUTH CENTRAL TEXAS BY SUNDAY MORNING. MEANWHILE... AN UPPER TROUGH WILL BE IN THE EARLY STAGES OF DEVELOPMENT OVER THE WESTERN U.S. IN ADDITION... THE MEDIUM RANGE MODELS CONTINUE TO SHOW A TROPICAL SYSTEM IN THE EASTERN PACIFIC...SOUTH OF THE BAJA PENINSULA. GIVEN THE EXPECTED MOIST SOUTHWESTERLY FLOW ALOFT ALONG WITH RETURN LOW-LEVEL SOUTHERLY FLOW OFF THE GULF...A RAPID INCREASE IN MOISTURE IS EXPECTED BEGINNING SUNDAY AND ESPECIALLY MONDAY. CAN/T RULE OUT SOME ISOLATED SHOWERS OVER WESTERN VAL VERDE COUNTY ON SUNDAY...WITH LIGHT SHOWERS SPREADING EAST ACROSS MOST OF SOUTH CENTRAL TEXAS SUNDAY NIGHT. SOUTHWEST FLOW ALOFT CONTINUES TO STRENGTHEN ON MONDAY AND WITH PLENTY OF MOISTURE IN PLACE...CONCERNS ARE ON THE INCREASE FOR ANOTHER POSSIBLE HEAVY RAIN EVENT ACROSS SOUTH CENTRAL TEXAS EARLY NEXT WEEK. RIGHT NOW...THE BEST OPPORTUNITY FOR RAINFALL APPEARS TO BE ON TUESDAY. IF THE SLOWER ECMWF VERIFIES...RAINFALL CHANCES WOULD REMAIN HIGH INTO WEDNESDAY AS WELL. FOR NOW...WE HAVE GIVEN A GOOD UPWARD NUDGE TO PRECIPITATION CHANCES ON TUESDAY...ESPECIALLY ALONG AND NORTH OF HIGHWAY 71. RAIN CHANCES HAVE ALSO BEEN RAISED ON WEDNESDAY AS THE SLOWER ECMWF MODEL IS PREFERRED OVER THE FASTER GFS. A COLD FRONT WILL MOVE THROUGH LATE WEDNESDAY...BRINGING DRY WEATHER BACK TO THE REGION ON THURSDAY. HYDROLOGY... RECORD FLOODING HAS BEEN OBSERVED ON ONION CREEK AT HIGHWAY 183. THE STAGE PEAKED AT 40.17 FEET THIS MORNING. THIS EXCEEDS THE PREVIOUS RECORD LEVEL OF 38 FEET SET ON SEPTEMBER 9 1921 AND JULY 3 1868. FLOODING ON THE SAN MARCOS...GUADALUPE AND COLORADO RIVERS IS EXPECTED OVER THE NEXT SEVERAL DAYS. && .PRELIMINARY POINT TEMPS/POPS... AUSTIN CAMP MABRY 52 83 50 75 47 / 0 0 0 0 0 AUSTIN BERGSTROM INTL AIRPORT 44 81 45 74 41 / 0 0 0 0 0 NEW BRAUNFELS MUNI AIRPORT 48 83 46 75 42 / 0 0 0 0 0 BURNET MUNI AIRPORT 49 80 48 73 42 / 0 0 0 0 0 DEL RIO INTL AIRPORT 52 84 49 76 48 / 0 0 0 0 - GEORGETOWN MUNI AIRPORT 47 80 46 73 42 / 0 0 0 0 0 HONDO MUNI AIRPORT 48 86 47 79 43 / 0 0 0 0 0 SAN MARCOS MUNI AIRPORT 47 81 46 74 42 / 0 0 0 0 0 LA GRANGE - FAYETTE REGIONAL 52 82 53 76 46 / 0 0 0 0 0 SAN ANTONIO INTL AIRPORT 50 84 50 77 46 / 0 0 0 0 0 STINSON MUNI AIRPORT 52 85 51 78 46 / 0 0 0 0 0 && .EWX WATCHES/WARNINGS/ADVISORIES... NONE. && MESOSCALE/AVIATION...17 SYNOPTIC/GRIDS...13 PUBLIC SERVICE/DATA COLLECTION...12
Hazardous weather outlook, Oct 31, 11:55 AM CDT, 10 hours 37 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 1155 AM CDT THU OCT 31 2013 TXZ171>173-183>194-202>209-217>225-228-011200- LLANO-BURNET-WILLIAMSON-VAL VERDE-EDWARDS-REAL-KERR-BANDERA- GILLESPIE-KENDALL-BLANCO-HAYS-TRAVIS-BASTROP-LEE-KINNEY-UVALDE- MEDINA-BEXAR-COMAL-GUADALUPE-CALDWELL-FAYETTE-MAVERICK-ZAVALA- FRIO-ATASCOSA-WILSON-KARNES-GONZALES-DE WITT-LAVACA-DIMMIT- 1155 AM CDT THU OCT 31 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY... LOW LEVEL GULF MOISTURE COUPLED WITH UPPER LEVEL PACIFIC MOISTURE AND DISTURBANCES ALOFT MAY CREATE CONDITIONS CONDUCIVE FOR THE DEVELOPMENT OF HEAVY RAINS AND FLASH FLOODING TUESDAY NIGHT AND WEDNESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED.
Nearby
River Flood Warnings in Texas, 2013Every river flood warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.